Alert archive / New York / Flash Flood Warnings in 2008
Flash Flood Warning 7, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jul 9, 2008, 5:32 PM EDT for Rensselaer County, New York. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2008, 5:32 PM EDT (21:32 UTC)
- Expired
- Jul 9, 2008, 8:10 PM EDT
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Rensselaer County, NY
The radar
The Albany radar (KENX), 51 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 6:24 PM EDT | FLASH FLOOD | 1 S Berlin, NY | PLANK ROAD...COUNTY HIGHWAY 41...WASHED OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.5 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 454 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KALY 092135
FFWALY
NYC083-100030-
/O.NEW.KALY.FF.W.0007.080709T2132Z-080710T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
532 PM EDT WED JUL 9 2008
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 830 PM EDT
* AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRAFTON...
BERLIN...EAST POESTENKILL AND PETERSBURG. THE HEAVIEST RAINFALL
HAS FALLEN IN THE POESTEN KILL BASIN UPSTREAM OF POESTENKILL...AND
IN THE LITTLE HOOSIC RIVER BASIN UPSTREAM OF PETERSBURG.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4269 7360 4273 7354 4279 7343 4278 7329
4274 7327 4259 7332 4258 7348 4260 7357
$$
SND2 follow-up statements
000
WGUS71 KALY 092318
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
718 PM EDT WED JUL 9 2008
NYC083-100030-
/O.CON.KALY.FF.W.0007.000000T0000Z-080710T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RENSSELAER NY-
718 PM EDT WED JUL 9 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
CENTRAL RENSSELAER COUNTY...
AT 624 PM EDT...LOCAL OFFICIALS REPORTED PLANK ROAD NEAR BERLIN
WASHED OUT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POESTENKILL
AND BERLIN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4269 7360 4273 7354 4279 7343 4278 7329
4274 7327 4259 7332 4258 7348 4260 7357
$$
SND000
WGUS71 KALY 100010
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
808 PM EDT WED JUL 9 2008
NYC083-100018-
/O.CAN.KALY.FF.W.0007.000000T0000Z-080710T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RENSSELAER NY-
808 PM EDT WED JUL 9 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL RENSSELAER
COUNTY...
STREAMS SHOULD BEGIN TO RECEDE AS RAINFALL ENDED ACROSS THE WARNED AREA
AROUND 630 PM. SOME ADDITIONAL RAIN SHOWERS ARE POSSIBLE THIS EVENING.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4269 7360 4273 7354 4279 7343 4278 7329
4274 7327 4259 7332 4258 7348 4260 7357
$$
SNDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 3:45 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 9, 3:45 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 345 PM EDT WED JUL 9 2008 .SYNOPSIS... A COLD FRONT...MOVING INTO WESTERN NEW YORK STATE...WILL WORK ACROSS THE REGION OVERNIGHT. SLIGHTLY COOLER AND MUCH DRIER AIR WILL TAKE HOLD ON THURSDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... WATCHING SCATTERED SHOWERS AND STORMS POP UP AND MOVE ACROSS OUR REGION. ONE ROGUE STORM OVER IN BRATTLEBORO PRODUCE SIGNIFICANT WIND DAMAGE DESPITE THE FACT THE CELL WAS WELL BELOW SEVERE THRESHOLD...WITH ELEVATED CORE OF MAX WINDS NO HIGHER THAN 46 KTS AT 8000 FEET AND VILS IN THE 40S (AS OPPOSED TO THE VIL OF THE DAY BEING CLOSER TO 60). WE ARE ACTUALLY SEEING SOME SUBSIDENCE IN THE WAKE OF A PRE-FRONTAL TROUGH WHICH HAS ALLOWED FOR SOME BREAKS OF SUNSHINE...WHICH IS LIKELY FURTHER DESTABILIZING THE ATMOSPHERE. CERTAINLY NOT OUT OF THE WOODS YET...AND THE THREAT OF SEVERE REMAINS SLIGHT. FOR NOW...WILL CONTINUE WITH IDEA THAT THUNDERSTORMS COULD CONTAIN STRONG GUSTY WINDS...HEAVY RAIN AND FREQUENT LIGHTNING. LAPSE RATES REMAIN MODEST AT BEST (GENERALLY AT OR BELOW 6.0 C/KM). HOWEVER...MSAS ANALYSIS SCBAPES RANGE FROM 1000-2000 J/KG FROM ALBANY SOUTH AND EAST. IF A WATCH IS NEEDED...WILL BEEF UP WORDING. IT LOOKS AS IF THE REAL COLD FRONT WILL NOT CROSS OUR REGION UNTIL AFTER 00Z. SHOWERS COULD LINGER UNTIL AROUND MIDNIGHT...BUT THE THREAT OF SEVERE SHOULD DIMINISH AFTER SUNDOWN. UPSTREAM TEMPS INDICATE LOW TEMPERATURES IN THE 50S NW OF ALBANY...60-65 FROM ALBANY SOUTH AND EAST. A BLEND OF MODEL GUIDANCES ARE ACCEPTED AND APPEAR TO CAPTURE THIS TREND. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... UPSTREAM DEWPOINTS IN THE LOWER 50S SHOULD BE MOVING INTO OUR REGION ON THURSDAY ALONG WITH GUSTY WEST BREEZE. A MUCH MORE COMFORTABLE FEELING DAY WITH LOTS OF SUNSHINE. SCATTERED CU SHOULD BE MAINLY CONFINED TO THE HIGHER TERRAIN. GUSTS UP TO 30 MPH CAN BE EXPECTED OVER THE HIGHER TERRAIN...25 VALLEY LOCATIONS. WENT WITH A BLEND OF ALL MACHINE GUIDANCE FOR HIGH TEMPERATURES. A GOOD NIGHT FOR SLEEPING FOLLOWS ON THURSDAY NIGHT AS HIGH PRESSURE CRESTS JUST TO THE SOUTH. WITH A MAINLY CLEAR AND SLACKENING WINDS...GOOD RADIATIONAL COOLING IN OUR SHELTERED VALLEYS...TEMPERATURES COULD FALL AS LOW AS THE UPPER 40S...WHILE MOST AREAS WILL BE IN THE 50S. WENT WITH A BLEND OF MODEL GUIDANCE...BUT TWEAKED A FEW OF OUR USUAL COOLER PLACES. ON FRIDAY...WHILE STARTING OUT MAINLY SUNNY AND DRY...BOTH THE GFS AND NAM ELUDE TO SOME DYING MCS TRYING TO MOVE ACROSS AT LEAST THE NORTHERN FRINGES OF OUR REGION. THIS WOULD FORM ALONG AN UPPER LEVEL WARM FRONT...MOVING ACROSS THE REGION. HAVE INTRODUCED SLIGHT POPS BY AFTERNOON EVERYWHERE...LOW CHANCES NW. H850 TEMPERATURES WARM FROM ABOUT 12C TO 15C...SO KEPT TEMPERATURES ABOUT THE SAME AS THURSDAY SINCE THERE COULD BE A BIT MORE CLOUDS COVER...AND A COOLER MORNING TO START OFF. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... THE WEEKEND STARTS OFF WITH INCREASING HEAT AND HUMIDITY AS HIGH PRESSURE MOVES OUT OVER THE NORTH ATLANTIC...AND A MOIST SOUTHERLY FLOW ENSUES. A COLD FRONT PASSES THROUGH DURING THE DAY ON SUNDAY...WITH A WAVE OF LOW PRESSURE DEVELOPING ALONG IT AS IT PASSES OFF THE DELMARVA. THUS...POPS REMAIN IN THE CHANCE CATEGORY UNTIL TUESDAY. THEN...HIGH PRESSURE FINALLY BUILDS IN. WENT WITH THE MOS GUIDANCE...WHICH STICKS CLOSE TO THE MEX...EXCEPT FOR THE SUNDAY MORNING LOWS...WENT COOLER. THE FIRST HALF OF NEXT WEEK WILL FEATURE SEASONABLE TEMPERATURES. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... WE ARE STILL IN SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON. SCATTERED SHOWERS AND STORMS CONTINUE ON THE RADAR SCREEN. THE BIG QUESTION REMAINS WHETHER OR NOT COVERAGE WILL INCREASE AND BECOME BETTER ORGANIZED. LOTS OF CLOUDS UPSTREAM ARE A MITIGATING FACTOR. A PRE-FRONTAL BOUNDARY ALREADY SLIPPED TO OUR EAST...BUT ALL IT DID WAS SHIFT THE WIND BUT THE DEWPOINTS REMAINS HIGH. THE SKY HOWEVER...AS BRIEFLY CLEARED OUT WHICH WILL ALLOW FOR FURTHER DESTABILIZATION. ANOTHER TROUGH MIGHT STILL MOVE THROUGH LATE IN THE AFTERNOON...AND THE REAL COLD FRONT TONIGHT. EXPECT AT LEAST A SMATTERING OF SHOWERS AND POSSIBLE STORMS THROUGH THE AFTERNOON...BRIEFLY DROPPING CONDITIONS TO IFR. THERE IS AN OUTSIDE CHANCE OF ANY STORM TO BECOME BRIEFLY STRONG TO SEVERE...PRODUCING GUSTY WINDS. FOR NOW...CONTINUE THE CB PHILOSOPHY WITH TEMPO SHOWERS. THE NEXT BIG CHALLENGE IS WHETHER OR NOT THERE WILL FOG OVERNIGHT. GOOD PRESSURE RISES UPSTREAM INDICATE THAT WE MIGHT KEEP ENOUGH OF BREEZE TO MINIMIZE FOG FORMATION. THATS HOW WE ARE PLAYING IT NOW...OF COURSE THAT THINKING COULD CHANGE. STILL HAVE MVFR FOG AT KGFL AND KPOU OVERNIGHT AND THIS FOG POTENTIAL WILL CONTINUE TO BE MONITORED. VFR WITH UNRESTRICTED VISIBILITIES EXPECTED ON THURSDAY. THERE WILL BE A GUSTY WNW BREEZE...ESPECIALLY AT ALBANY WHERE IT COULD GUST PAST 20KTS AT TIMES. OUTLOOK... FRIDAY...VFR...SLGHT CHC PM -TSRA. SAT...VFR...POSS MAINLY ISOLD -SHRA. SUN AND MON...VFR/MVFR...CHC -SHRA/TSRA. TUE AND WED...VFR. NO SIG WX. && .FIRE WEATHER... EXPECT SCATTERED SHOWERS AND STORMS THROUGH THIS EVENING...BECOMING ISOLATED THEN ENDING OVERNIGHT. MUCH DRIER WEATHER ON TAP FOR THURSDAY ALONG WITH A GUSTY W OR NW WIND. RH NEAR 100 PERCENT TONIGHT...DROPPING TO 30-40 PERCENT THURSDAY AFTERNOON...EXCEPT 40-50 PERCENT ACROSS THE ADIRONDACKS. A FULL RECOVERY WITH DEW EXPECTED THURSDAY OVERNIGHT AND RH VALUES DROPPING TO SIMILAR VALUES ON FRIDAY. AN ISOLATED SHOWER OR THUNDERSTORM POSSIBLE ON FRIDAY...MAINLY NORTH AND WEST OF ALBANY. && .HYDROLOGY... SOME OF THE STORMS TODAY HAVE BEEN RAINERS PRODUCING WELL OVER AN INCH IN A FEW SPOTS. MORE RAINERS CAN BE EXPECTED THROUGH THIS EVENING...WITH LOCALIZED AREAS RECEIVING AN ADDITIONAL INCH OR TWO...WHILE RIVER BASIN AVERAGES WILL BE CLOSE TO A QUARTER OF AN INCH. MOST WATERSHEDS WILL NOT SEE ANY RESPONSES...BUT IF A SLOW MOVING THUNDERSTORM WERE TO MOVE A CRITICAL LOCATION OF A STREAM OR EVEN A SMALL RIVER...SHARP WITHIN BANK RISES ARE POSSIBLE. IN ADDITION...LOCALIZED HEAVY RAIN WILL PRODUCE LOCALIZED PONDING ON ROADWAYS AND AREAS OF POOR DRAINAGE. AFTER THIS EVENING...OUR WEATHER WILL TURN DRY AND REMAIN THAT DAY AT LEAST IN FRIDAY. ON FRIDAY...A WARM FRONT MIGHT TOUCH OFF SOME SCATTERED SHOWERS AND STORMS...OR PERHAPS AN MCS. HOWEVER...THE AIR WILL BE DRY AND ANY MCS WILL LIKELY NOT PRODUCE ENOUGH RAINFALL TO PRODUCE ANY RESPONSES. MORE DRY WEATHER SATURDAY...WITH THE NEXT CHANCE OF SHOWERS ON SUNDAY. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV NEAR TERM...HWJIV SHORT TERM...HWJIV LONG TERM...HELLER AVIATION...HWJIV FIRE WEATHER...HWJIV HYDROLOGY...HWJIV
Hazardous weather outlook, Jul 9, 4:00 PM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 400 PM EDT WED JUL 9 2008 NYZ032-033-038>040-042-043-047-048-082-101100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-NORTHERN FULTON- 400 PM EDT WED JUL 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS...MOHAWK VALLEY AND SCHOHARIE VALLEY OF EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT NON SEVERE THUNDERSTORMS WILL BE SCATTERED ABOUT INTO EARLY THIS EVENING. THE THUNDERSTORMS MAY CONTAIN GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY DOWNPOURS. THE THUNDERSTORMS WILL FORM ALONG AND AHEAD OF A COLD FRONT WHICH IS EXPECTED TO MOVE THROUGH THE REGION LATE TODAY. THEY WILL MOVE FROM SOUTHWEST TO NORTHEAST AT 25 MPH AND MAY FORM INTO ONE TO SEVERAL LINES WHICH TRACK FROM WEST TO EAST. THE MAIN CONCERN WILL BE FOR LOCALIZED FLOODING OF POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY. THERE IS THE CHANCE OF THUNDERSTORMS ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SEND REPORTS OF RAINFALL AMOUNTS OF 2 INCHES OR MORE AS WELL AS REPORTS OF ANY FLOODING TO THE NATIONAL WEATHER SERVICE VIA TELEPHONE OR THE SEVERE WEATHER REPORT FORM ON THE INTERNET. CTZ001-013-MAZ001-025-NYZ041-049>054-058>061-063>066-083-084- VTZ013>015-101100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN SARATOGA-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 400 PM EDT WED JUL 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...THE LAKE GEORGE SARATOGA REGION...EASTERN CATSKILLS...GREATER CAPITAL DISTRICT...TACONICS AND MID HUDSON VALLEY OF EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE SCATTERED INTO EARLY THIS EVENING WITH A SLIGHT CHANCE OF SEVERE THUNDERSTORMS. THE THUNDERSTORMS MAY CONTAIN GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY DOWNPOURS. THE THUNDERSTORMS WILL FORM ALONG AND AHEAD OF A COLD FRONT WHICH IS EXPECTED TO MOVE THROUGH THE REGION LATE TODAY. THEY WILL MOVE FROM SOUTHWEST TO NORTHEAST AT 25 MPH AND MAY FORM INTO ONE TO SEVERAL LINES WHICH TRACK FROM WEST TO EAST. THE MAIN CONCERN WILL BE FOR THE POSSIBILITY OF DAMAGING WIND GUSTS AS WELL AS LOCALIZED FLOODING OF POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY. THERE IS THE CHANCE OF THUNDERSTORMS ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ESPECIALLY THIS AFTERNOON INTO THIS EVENING. IN ADDITION...SPOTTERS ARE REQUESTED TO SEND REPORTS OF RAINFALL AMOUNTS OF 2 INCHES OR MORE AS WELL AS REPORTS OF ANY FLOODING TO THE NATIONAL WEATHER SERVICE VIA TELEPHONE OR THE SEVERE WEATHER REPORT FORM ON THE INTERNET.
In the hours before
Special weather statement, Jul 9, 1:55 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 155 PM EDT WED JUL 9 2008 VTZ013-014-091900- BENNINGTON VT-WESTERN WINDHAM VT- 155 PM EDT WED JUL 9 2008 ...STRONG THUNDERSTORMS IN BENNINGTON AND WESTERN WINDHAM COUNTIES... AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH... FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DORSET TO 10 MILES SOUTHWEST OF SHAFTSBURY...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF DANBY TO HOOSICK FALLS...AND MOVING EAST AT 25 MPH. THUNDERSTORMS WILL BE NEAR... HIDDEN VALLEY...SHAFTSBURY AND ARLINGTON BY 200 PM EDT MANCHESTER CENTER AND MANCHESTER BY 205 PM EDT STRATTON AND LONDONDERRY BY 235 PM EDT RAINFALL AMOUNTS MAY APPROACH AN INCH AN HOUR FROM THIS LINE OF THUNDERSTORMS. WASULA
Special weather statement, Jul 9, 2:05 PM EDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 205 PM EDT WED JUL 9 2008 MAZ001-NYZ053-054-VTZ013-091900- WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-BENNINGTON VT- NORTHERN BERKSHIRE MA- 205 PM EDT WED JUL 9 2008 ...A STRONG THUNDERSTORM IN WESTERN BENNINGTON...NORTHERN RENSSELAER AND NORTHERN BERKSHIRE COUNTIES... AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR GRAFTON...OR ABOUT 6 MILES SOUTHWEST OF HOOSICK FALLS...AND MOVING EAST AT 16 MPH. THE THUNDERSTORM WILL BE NEAR... HOOSICK FALLS BY 220 PM EDT POWNAL BY 240 PM EDT BENNINGTON BY 250 PM EDT 6 MILES NORTHWEST OF STAMFORD BY 300 PM EDT RAINFALL AMOUNTS WILL RANGE FROM A QUARTER OF AN INCH TO AN INCH FROM THIS THUNDERSTORM. WASULA
Special weather statement, Jul 9, 2:53 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 253 PM EDT WED JUL 9 2008 CTZ001-013-NYZ065-066-091945- WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-NORTHERN LITCHFIELD CT- SOUTHERN LITCHFIELD CT- 253 PM EDT WED JUL 9 2008 ...STRONG THUNDERSTORMS IN SOUTHEASTERN DUTCHESS AND IN LITCHFIELD COUNTIES... AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH... FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CORNWALL BRIDGE TO KENT TO PAWLING...OR ALONG A LINE EXTENDING FROM 13 MILES WEST OF TORRINGTON TO 13 MILES NORTH OF NEW MILFORD TO PAWLING...AND MOVING EAST AT 24 MPH. RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE WITH THESE STORMS. THUNDERSTORMS WILL BE NEAR... GAYLORDSVILLE BY 300 PM EDT NEW PRESTON BY 310 PM EDT NEW MILFORD BY 315 PM EDT TORRINGTON...LITCHFIELD AND LITCHFIELD GREEN BY 320 PM EDT WOODBURY CENTER...WOODBURY AND THOMASTON BY 340 PM EDT TERRYVILLE BY 345 PM EDT ELH/TAW
Local storm report, Jul 9, 3:04 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
304 PM EDT WED JUL 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG BRATTLEBORO 42.86N 72.57W
07/09/2008 WINDHAM VT DEPT OF HIGHWAYS
NUMEROUS TREES AND POWERLINES DOWN. ROUTE 5 WAS PARTIALLY
CLOSED BETWEEN BRATTLEBORO AND GUILFORD.
&&
BGMSpecial weather statement, Jul 9, 3:40 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 340 PM EDT WED JUL 9 2008 CTZ001-013-092030- NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT- 340 PM EDT WED JUL 9 2008 ...A STRONG THUNDERSTORM IN LITCHFIELD COUNTY... AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR NEW PRESTON...OR ABOUT 9 MILES NORTHEAST OF NEW MILFORD...AND MOVING EAST AT 23 MPH. THE THUNDERSTORM WILL BE NEAR... LITCHFIELD AND LITCHFIELD GREEN BY 355 PM EDT THOMASTON BY 405 PM EDT 6 MILES SOUTH OF TORRINGTON BY 410 PM EDT 6 MILES NORTH OF TERRYVILLE BY 415 PM EDT 6 MILES SOUTH OF NEW HARTFORD BY 430 PM EDT RAINFALL AMOUNTS MAY REACH AN INCH AN HOUR FROM THIS THUNDERSTORM. WASULA
Special weather statement, Jul 9, 3:45 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 345 PM EDT WED JUL 9 2008 MAZ001-NYZ054-VTZ013-092030- EASTERN RENSSELAER NY-BENNINGTON VT-NORTHERN BERKSHIRE MA- 345 PM EDT WED JUL 9 2008 ...A STRONG THUNDERSTORM IN NORTHERN RENSSELAER COUNTY MOVING INTO SOUTHERN BENNINGTON AND NORTHERN BERKSHIRE COUNTIES... AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR BERLIN...OR ABOUT 11 MILES WEST OF NORTH ADAMS...AND MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHWEST OF NEW ASHFORD BY 350 PM EDT WESTON FIELD...WILLIAMSTOWN AND POWNAL BY 400 PM EDT 7 MILES NORTHWEST OF ADAMS BY 405 PM EDT NORTH ADAMS BY 410 PM EDT STAMFORD AND 7 MILES NORTHWEST OF FLORIDA BY 420 PM EDT READSBORO BY 430 PM EDT RAINFALL RATES MAY APPROACH AN INCH AN HOUR FROM THIS THUNDERSTORM. WASULA
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 4:20 PM EDT | Areal Flood Advisory | ALY | Rensselaer | 83 min |
Nearby
Flash Flood Warnings in New York, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.